# SDR MXIA201612160142

- Difficulty date: December 13, 2019
- Submitted: December 16, 2019
- Operation: Air carrier
- Aircraft: N189PP
- Make and model: Lear 45LEAR
- Aircraft serial: 264
- Aircraft time: 5,586 hours, 6,213 cycles
- Engine: Hnywl TFE73120BR
- Engine time: 5,556 hours, 6,176 cycles
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Muffler
- Part number: 12945096801
- Condition: Ruptured
- Location: Bleed Air Sys
- Part time: 5,586 hours, 6,213 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: B, A

## Discrepancy

AIRCRAFT N189PP, LEAR 45 S/N 264, DEPARTED FROM KRIC ON DECEMBER 13 AT APPROXIMATELY 4:00 PM EASTERN STANDARD TIME. SHORTLY AFTER REACHING CRUISE ALTITUDE OF 40,000 FEET THERE WAS A LOUD POP FOLLOWED BY A SUDDEN LOSS OF PRESSURIZATION. AN EMERGENCY WAS DECLARED, AND A RAPID DECENT WAS MADE TO 15,000 FEET. THE AIRCRAFT RETURNED TO KRIC AND MADE A NORMAL LANDING.  DURING TROUBLESHOOTING OF THE SYSTEM IT WAS DISCOVERED THAT THE CABIN PRESSURIZATION MUFFLER P/N 12945-096-801 HAD RUPTURED PURGING BLEED AIR INTO THE TAILCONE INSTEAD OF THE CABIN. THIS EXPLAINS THE LOUD POP THE CREW HEARD FOLLOWED BY A RAPID LOSS OF PRESSURIZATION.
